The effects of a Procardia overdose will vary based on how much of the medication was taken and whether it was taken with any other drugs or alcohol. Some symptoms of a Procardia overdose can include lightheadedness, fainting, and difficulty breathing. Treatment options also vary. Depending on how recent the overdose was, treatment could involve medications, "pumping the stomach," and supportive care.
Procardia Overdose: An OverviewProcardia® (nifedipine) is a prescription medication known as a calcium channel blocker. It is used to treat chest pain (angina). The effects of a Procardia overdose will vary depending on a number of factors, such as how much Procardia was taken and whether it was taken with any other medicines, alcohol, and/or street drugs.
If you happen to overdose on Procardia, seek immediate medical attention.
- Low blood pressure (hypotension)
- Loss of consciousness
- An irregular heart rhythm (arrhythmia)
- Fluid in the lungs.
This may cause signs or symptoms that include:
- Difficulty breathing.
Treatment for a Procardia OverdoseThe treatment for a Procardia overdose will vary. If the overdose was recent, a healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure or correct an arrhythmia
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Procardia.